MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number ADM06006013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an in.Pact admiral paclita drug eluting balloon to treat a severely calcified proximal sfa lesion.The lesion was 100 mm in length with 70% stenosis.The artery diameter is 6 mm with no tortuosity.No abnormalities were reported in relation to the patient¿s anatomy.The device was removed from its packaging and inspected with no issues noted.The device was prepped as per the ifu.No embolic protection was used.The in.Pact admiral paclita drug eluting balloon was passed through a previously deployed stent and no resistance was encountered during advancement.No excessive force was used.A non-medtronic inflation device was used.The balloon burst at 8 atms on the first inflation.The physician completed the procedure using a fortrex balloon and placing a covered stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the catheter returned with its original pouch and box.During the technical investigation, the device was visually inspected.The balloon catheter shows traced of blood in the balloon and along the shaft.The device had no damage: no shaft kinks or deformations, no tip damage.A 30 mm longitudinal cut was detected on the proximal side of the balloon.The guidewire used was 0.035" and a 6 fr competitor sheath was also utilised.The lesion was not pre-dilated.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6863175
Report Number9612164-2017-01253
Device Sequence Number13628016
Product Code ONU
UDI-Device Identifier00643169383265
UDI-Public00643169383265
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberADM06006013P
Device Catalogue NumberADM06006013P
Device Lot Number0008240650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight92